Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

My blood work just came back and my liver fuction levels were high (44 for AST/SGOT and 94 for ALT/SGPT), so my doctor told me to stop taking accutane until my next blood work, which is in 2 weeks. That just ruins my weekend!!! I cant imagine having to go thru more breakouts for the next two weeks, now that after being on the painful treatment for last 6 weeks my medication begins to show a noticable progress. I think I have enough evidence to say that accutane is the sole contributor to my high level of liver fuction. I am sure it's not my diet, I have been on a strict diet since I started taking accutane and my cholesterol levels have been good - but I do take lipitor. I cant think of anything else that change since I started on accutane other than my liver fuction levels that rapidy getting higher.

I am thinking about asking my doctor for a lower dose. I am on 40mg each day for the past two weeks. I started with 80 mg. My face and lips were just way to dry, my lips in particular - worst at the corner regions, they cracked and bleeded. And my eyes were dry and irritated, so I asked for lower dose, which turned out to show improvements on my face. And I weight 160 lbs. So does anyone know if Accutane comes in lower dose? or does anyone have a suggestion for a temporary solution until my next blood test? e.g. take suppliments to reduce the side effect on liver, drinks lots of water, etc? Thanks a bunch for any feedback. and Good luck to everyone who's fighting Acne.

Link to comment
Share on other sites

Ya it does come in lower doses like 20mg or 10mg. Discuss with your doctor about the dose you like to take. At this point in time, I suggest you stop accutane till your derm allows you to resume. Having elevated liver enzymes is a serious matter, it signifys that accutane is causing some kind of damage to your liver and you need to stop taking it to let your liver heal itself before you try again.

There's really nothing much you can do though in the meantime, supplements most probably won't help and drinking more water definetely helps the overall body system instead of just your liver.

Good luck.

Link to comment
Share on other sites

Thanks for feedback.

I just talked with my derm, she suggested taking steroid at low dose. I wil clear up the breakouts for short terms until I am back on accutane again. Darn!! I cant believe I am taking steroid for acne. It's a mixed feeling of relief that there is a temporary solution and fear that it might be harmful...

Has anyone taked steroid for a short term before? any side effects/any thoughts?

My derm says I can only stay on it for a week. So I am planning to take it once the breakout gets outta control, which I think will be in mid next week. And stay on steroid for a week. My face should stay clear for a few more days after stop taking the medication, which by that time, hopefully, my liver will be clear to continue on accutane.

Link to comment
Share on other sites

Depends on what kind of steroids you're taking. What is the name of them? But it's a good thing to be doing this, since frankly, your liver function is a million times more important to your quality of life than any acne on your skin is.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×